How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pet Doc Your Own Question
Pet Doc
Pet Doc, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 6626
Experience:  Veterinarian - BVSc
9138059
Type Your Dog Veterinary Question Here...
Pet Doc is online now
A new question is answered every 9 seconds

I have a 12 pound Peekapom. She just had some diarrhea.

Customer Question

I have a 12 pound Peekapom. She just had some squirt diarrhea. In the past my veterinarian has given her 1/4 of 250 mg Metronidazole 2x a day. However, about 1 hour ago she also had 62.5 mg clavamox. Could this have been discarded with the diarrhea, and therefore it would be alright to administer the Metronidazole? I'm not certain of the interaction between the two antibiotics. Thank you.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Pet Doc replied 7 months ago.
Hi there,Thanks for your question regarding your girl Luciebelle. I am currently typing up a response and will have something for you in the next 5 - 10 minutes.Thank you for your patience.Kind Regards,Dr E
Expert:  Pet Doc replied 7 months ago.
Hi again,Thank you for your patience. Thankfully Metronidaozle and Clavamox aren't known to have any drug interactions, and are actually sometime given in combination by some vets. If she has had the clavamox around an hour ago however, I would still recommend that you wait 2 - 3 hours before giving her the metronidazole dose she is due. Then just stick with the metronidazole as prescribed by Luciebelle's vet. If this diarrhea has been ongoing for some time, I would definitely recommend further diagnostics here. This should include a full fecal culture and float the next time Luciebelle has diarrhea (before she receives any meds), and perhaps even a full dietary trial to see if she might actually have a food intolerance or allergy here. Your vet will be able to give you more details on this! All the best with your girl, and as above - she can have the metronidazole tonight without an issue, just wait a couple of hours before giving it to her. Too many antibiotics can potentially make diarrhea worse (by removing the intestines good bacteria!). I hope all of the above makes sense? If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks! I hope to work with you again soon!Kind Regards,Dr EPS: If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. E..." or "Pet-doc..." and others will leave the questions for me.
Expert:  Pet Doc replied 7 months ago.
Hi Gary Dewitt,

I'm just following up on our conversation about Luciebelle. How is everything going?

Pet Doc